MAUDE Adverse Event Report: ABBOTT VASCULAR HT BALANCE GUIDE WIRE

ABBOTT VASCULAR HT BALANCE GUIDE WIRE
Catalog Number 1001780
Medical Device Problem Codes Difficult to Remove (1528); Stretched (1601)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/01/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
B3, b6: estimated date g9: exemption number e2019001-permits numbering sequence to begin with 10000, to avoid duplication of report numbers due to process transition.There may be gaps in numbering for reports submitted during the transition period.The device was received.Investigation is not yet complete.A follow up report will be submitted with all additional relevant information.Na.
 
Event or Problem Description
It was reported that the procedure was performed to treat a lesion in the marginal circumflex coronary artery with no reported tortuosity.A high torque balance middle weight (bmw) guide wire was advanced to the lesion with no reported resistance.Following the deployment of an unspecified stent, the guide wire was attempted to be removed; however, resistance with the stent was met and the tip [coils] of the guide wire stretched.The guide wire reportedly remained in one piece and was not noted to have unraveled.The guide wire was removed independently with no reported force to complete the procedure.There were no adverse patient effects and no clinically significant delay in the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
Exemption number e2019001-permits numbering sequence to begin with 10000, to avoid duplication of report numbers due to process transition.There may be gaps in numbering for reports submitted during the transition period.Visual and dimensional analysis was performed on the returned device.The reported difficult to remove was not replicated in the testing environment and not confirmed.The reported stretched coils was not confirmed, but the coils were noted to be misaligned.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to the event.The investigation determined that the reported difficulties were likely due to case related circumstances.It is likely that during removal resistance was met with the stent resulting in the reported difficulty to remove.There is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.

Brand Name
HT BALANCE GUIDE WIRE
Common Device Name
GUIDE WIRE
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key8857833
Report Number2024168-2019-10550
Device Sequence Number2548169
Product Code DQX
UDI-Device Identifier08717648013836
UDI-Public08717648013836
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K021228
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/16/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2020
Device Catalogue Number1001780
Device Lot Number8091971
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/16/2019
Initial Date Received by Manufacturer 07/12/2019
Supplement Date Received by Manufacturer09/10/2019
Initial Report FDA Received Date08/02/2019
Supplement Report FDA Received Date09/16/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1